Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 285, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 5, 1998, 9:53 AM CDT for Laclede County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 9:53 AM CDT (14:53 UTC)
- Expired
- Oct 5, 1998, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Laclede County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 051455 FFWSGF KSC011-021-037-MOC011-015-029-039-057-059-077-085-097-105-109- 119-131-141-145-167-185-217-052100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 953 AM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BOURBON COUNTY IN SOUTHEASTERN KANSAS CHEROKEE COUNTY IN SOUTHEASTERN KANSAS CRAWFORD COUNTY IN SOUTHEASTERN KANSAS BARTON COUNTY IN SOUTHWESTERN MISSOURI BENTON COUNTY IN CENTRAL MISSOURI CAMDEN COUNTY IN CENTRAL MISSOURI CEDAR COUNTY IN SOUTHWESTERN MISSOURI DADE COUNTY IN SOUTHWESTERN MISSOURI DALLAS COUNTY IN SOUTHWESTERN MISSOURI GREENE COUNTY IN SOUTHWESTERN MISSOURI HICKORY COUNTY IN CENTRAL MISSOURI JASPER COUNTY IN SOUTHWESTERN MISSOURI WESTERN AND CENTRAL LACLEDE COUNTY IN SOUTHWESTERN MISSOURI LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI MCDONALD COUNTY IN SOUTHWESTERN MISSOURI MILLER COUNTY IN CENTRAL MISSOURI MORGAN COUNTY IN CENTRAL MISSOURI NEWTON COUNTY IN SOUTHWESTERN MISSOURI POLK COUNTY IN SOUTHWESTERN MISSOURI ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI VERNON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 400 PM CDT * AT 950 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING THUNDERSTORMS WEST OF A TUSCUMBIA TO LEBANON TO SPRINGFIELD TO CASSVILLE LINE. THESE STORMS WERE MOVING EAST AT 20 MPH. * VERY HEAVY RAINFALL AMOUNTS OF 5 TO 7 INCHES OCCURRED OVERNIGHT RESULTING IN SATURATED GROUND. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES OF RAIN IS POSSIBLE THIS AFTERNOON. THIS HAS CAUSED NUMEROUS LOW WATER CROSSINGS...CITY STREETS...AND SOME SECONDARY ROADS TO BECOME FLOODED. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. TERRY/GAE DE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:00 AM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Oct 5, 3:00 AM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON OCT 5 1998 FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK. MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN BETWEEN 06-07Z. MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA AND NGM MODELS FOR THIS FCST. LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM TO PUSH ACRS THE LATE TNGT AND ON TUE. OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON. RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY) AIZ/VIH... TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO UPPER 70S. SOUTH WIND 10 TO 15 MPH. CCF SGF TE 075/062 067/054 066 09986 JLN TE 075/058 066/050 065 09985 RICKARD/GORDON
In the hours before
Special weather statement, Oct 5, 5:35 AM CDT, 4 hours 18 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT MON OCT 5 1998 THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY AND EARLY TONIGHT... SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING. THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24 HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS. THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION. THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY. HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY RAINFALL AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER THE NEXT 24 HOURS. STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. RICKARD
Special weather statement, Oct 5, 6:30 AM CDT, 3 hours 23 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI... AT 625 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAINFALL ACROSS SOUTH CENTRAL MISSOURI. THE HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO CABOOL TO GAINESVILLE LINE. RAINFALL AMOUNTS OF ONE THIRD TO THREE QUARTERS OF AN INCH FELL BETWEEN 4 AND 6 AM FROM SALEM TO MOUNTAIN GROVE TO TECUMSEH. SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW CAMPGROUND ON THE JACKS FORK RIVER HAS FLOODED. THE RIVER HAS RISEN TO JUST OVER 7 FEET AND IS STILL RISING. IF YOU LIVE ALONG THE CURRENT RIVER OR JACKS FORK RIVER IN SHANNON...DENT OR TEXAS COUNTIES...BE PREPARED TO MOVE TO HIGHER GROUND. DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST DOUGLAS COUNTY NEAR ANN IS FLOODED. HICKORY COUNTY SHERIFF REPORTS THAT THE BRIDGE ON COUNTY ROAD 11 NORTH OF HUMANSVILLE HAS BEEN WASHED OUT. DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE PROBABLY FLOODED OVER SOUTH CENTRAL MISSOURI. THE RAIN HAS EITHER ENDED OR IS VERY LIGHT WEST OF HIGHWAY 65. RUNOFF IS RAPIDLY WINDING DOWN ACROSS ALL OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. AT THIS MOMENT...OUR INTENTION IS TO LET THE FLOOD WARNINGS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE EXPIRE ON SCHEDULE AT 8 AM. DO NOT CROSS FLOODED ROADWAYS OR ROADS WITH BARRICADES. FIND AN ALTERNATE ROUTE FOR YOU AND YOUR LOVED ONES. GORDON
Special weather statement, Oct 5, 7:45 AM CDT, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD...CHEROKEE AND BOURBON COUNTIES IN KANSAS UNTIL 10 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...CEDAR ...JASPER...DADE...POLK...HICKORY...BENTON...MORGAN...MILLER...CAMDEN ...NEWTON...LAWRENCE...GREENE...WEBSTER...DALLAS...LACLEDE...PULASKI ...MARIES AND MCDONALD COUNTIES THROUGH 10 AM... ...FLASH FLOOD WATCH CONTINUES FOR TODAY AND THIS EVENING WEST OF A ROLLA TO BRANSON LINE... AT 7 AM...A LARGE AREA OF SHOWERS AND IMBEDDED THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE HEAVIEST THUNDERSTORMS STRETCHED FROM HERMITAGE TO MT VERNON TO MONETT. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. TWO HOUR PRECIPITATION TOTALS FROM 5 TO 7 AM AVERAGED FROM 1 TO 2 INCHES FROM OSCEOLA TO SHELDON AND FROM GOLDEN CITY TO SENECA. SIX HOUR RAINFALL TOTALS FROM 1 AM TO 7 AM RANGE FROM 1 TO 2 AND ONE HALF INCHES FROM OSAGE BEACH TO JOPLIN. SOME OF THE HEAVIEST 24 HOUR RAINFALL TOTAL INCLUDE: 7.3 INCHES INCHES IN LAMAR 6.1 INCHES IN JERICO SPRINGS 5.6 INCHES IN STOCKTON AND JOPLIN 5.5 INCHES IN PITTSBURG MISSOURI 4.3 INCHES IN WACO 4.2 INCHES NEAR ADONIS IN POLK COUNTY IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. HIGHWAY 57 EAST OF GIRARD IS PARTIALLY FLOODED. IN CHEROKEE COUNTY...OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR INCHES OF STANDING WATER IN THE STREETS. THE SPRING CREEK IN WACO IS OUT OF ITS BANKS. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN BARTON COUNTY...MANY CITY STREETS ARE CLOSED IN LAMAR AND THE INTERSECTION OF ROUTE 126 AND HIGHWAY 71 IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. THE CIVIL DEFENSE DIRECTOR REPORTS HIGHWAY 32 IS CLOSED WEST OF BOLIVAR. IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED. IN BOURBON COUNTY...HIGHWAY 7 AND 31 IS FLOODED. IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED. IN ST CLAIR COUNTY...HIGHWAY A WEST OF LOWRY CITY IS FLOODED. IN MCDONALD COUNTY...HIGHWAY 76 EAST AND WEST OF ANDERSON IS FLOODED. THE EMBANKMENT ON HIGHWAY NN OFF OF HIGHWAY 71 HAS PARTIALLY CAVED IN AND IS CLOSED. SOME OF THE ROCK BLUFFS ON HIGHWAY H NORTH OF NOEL HAVE FALLEN DOWN AND THE ROAD IS BLOCKED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...AND CEDAR COUNTIES REPORT NUMEROUS LOW WATER CROSSINGS AND SECONDARY ROADS ARE FLOODED OR CLOSED. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WITH ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 10 AM OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS. EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. NEVER ATTEMPT TO CROSS A FLOODED STRETCH OF ROAD GORDON
Special weather statement, Oct 5, 7:45 AM CDT, 2 hours 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 745 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNING FOR CRAWFORD...CHEROKEE AND BOURBON COUNTIES IN KANSAS UNTIL 10 AM... ...FLASH FLOOD WARNINGS FOR VERNON...ST CLAIR...BARTON...CEDAR ...JASPER...DADE...POLK...HICKORY...BENTON...MORGAN...MILLER...CAMDEN ...NEWTON...LAWRENCE...GREENE...WEBSTER...DALLAS...LACLEDE...PULASKI ...MARIES AND MCDONALD COUNTIES THROUGH 10 AM... ...FLASH FLOOD WATCH CONTINUES FOR TODAY AND THIS EVENING WEST OF A ROLLA TO BRANSON LINE... AT 7 AM...A LARGE AREA OF SHOWERS AND IMBEDDED THUNDERSTORMS CONTINUES TO PRODUCE VERY HEAVY RAINFALL. THE HEAVIEST THUNDERSTORMS STRETCHED FROM HERMITAGE TO MT VERNON TO MONETT. ALL OF THE INDIVIDUAL CELLS ARE MOVING TO THE NORTHEAST AT 45 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. TWO HOUR PRECIPITATION TOTALS FROM 5 TO 7 AM AVERAGED FROM 1 TO 2 INCHES FROM OSCEOLA TO SHELDON AND FROM GOLDEN CITY TO SENECA. SIX HOUR RAINFALL TOTALS FROM 1 AM TO 7 AM RANGE FROM 1 TO 2 AND ONE HALF INCHES FROM OSAGE BEACH TO JOPLIN. SOME OF THE HEAVIEST 24 HOUR RAINFALL TOTAL INCLUDE: 7.3 INCHES INCHES IN LAMAR 6.1 INCHES IN JERICO SPRINGS 5.6 INCHES IN STOCKTON AND JOPLIN 5.5 INCHES IN PITTSBURG MISSOURI 4.3 INCHES IN WACO 4.2 INCHES NEAR ADONIS IN POLK COUNTY IN CRAWFORD AND CHEROKEE COUNTIES...HIGHWAY 160 AND HIGHWAY 7 IN THE TOWN OF CHEROKEE ARE CLOSED. HIGHWAY 57 EAST OF GIRARD IS PARTIALLY FLOODED. IN CHEROKEE COUNTY...OVER TWO FEET OF WATER WAS IN PORTIONS OF WEST MINERAL. THE SHERIFF DEPARTMENT IN THE CITY OF JOPLIN REPORTED THREE TO FOUR INCHES OF STANDING WATER IN THE STREETS. THE SPRING CREEK IN WACO IS OUT OF ITS BANKS. IN VERNON COUNTY...HIGHWAY V NORTH OF STOTESBURY IS CLOSED. IN BARTON COUNTY...MANY CITY STREETS ARE CLOSED IN LAMAR AND THE INTERSECTION OF ROUTE 126 AND HIGHWAY 71 IS CLOSED. IN POLK COUNTY...HIGHWAY 13 IN HUMANSVILLE IS FLOODED. THE CIVIL DEFENSE DIRECTOR REPORTS HIGHWAY 32 IS CLOSED WEST OF BOLIVAR. IN BENTON COUNTY...HIGHWAY 7 NEAR EDWARDS IS CLOSED. IN BOURBON COUNTY...HIGHWAY 7 AND 31 IS FLOODED. IN HICKORY COUNTY...HIGHWAY AA FROM WHEATLAND TO WEAUBLEAU CLOSED. IN ST CLAIR COUNTY...HIGHWAY A WEST OF LOWRY CITY IS FLOODED. IN MCDONALD COUNTY...HIGHWAY 76 EAST AND WEST OF ANDERSON IS FLOODED. THE EMBANKMENT ON HIGHWAY NN OFF OF HIGHWAY 71 HAS PARTIALLY CAVED IN AND IS CLOSED. SOME OF THE ROCK BLUFFS ON HIGHWAY H NORTH OF NOEL HAVE FALLEN DOWN AND THE ROAD IS BLOCKED. SHERIFF DEPARTMENTS IN BARTON...DADE...JASPER...HICKORY...AND CEDAR COUNTIES REPORT NUMEROUS LOW WATER CROSSINGS AND SECONDARY ROADS ARE FLOODED OR CLOSED. ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES WITH ISOLATED HEAVIER AMOUNTS WILL BE POSSIBLE THROUGH 10 AM OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI AND SOUTHEAST KANSAS. EXCESSIVE RUNOFF FROM THESE STORMS WILL CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...AND UNDERPASSES. NEVER ATTEMPT TO CROSS A FLOODED STRETCH OF ROAD GORDON
Special weather statement, Oct 5, 8:45 AM CDT, 1 hour 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARN
Special weather statement, Oct 5, 8:45 AM CDT, 1 hour 8 minutes before
KSZ073-097-101-MOZ055>058-066>070-077>081-088>091-093>094-101-051500- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS NATIONAL WEATHER SERVICE SPRINGFIELD MO 845 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 60 min |
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 60 min |
| Oct 4, 10:19 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk, St. Clair | 55 min |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 55 min |
| Oct 4, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 6 hr |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 4 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 1 more | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Oct 5, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Oct 5, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 33 min |
| Oct 5, 6:45 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Oct 5, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 32 min |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Webster | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.